New Mexico, 2014

Heavy Snow in New Mexico, March 7 to 8, 2014

March 7 to 8, 2014 · NWS ABQ · 2 events in 2 counties and zones

A back door cold front swept south across the east and a Pacific front entered the west. The base of an upper trough aloft tracked to the north of the state along the Colorado border.

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ABQ wrote it up.

A back door cold front swept south across the east and a Pacific front entered the west. The base of an upper trough aloft tracked to the north of the state along the Colorado border. As the upper trough crossed eastward temperatures dropped and widespread rain changed over to snow across the northern half of the state. Gusty north to northwest winds also created reduced visibilities in snow and blowing snow across the northern highlands and plains. Accumulations occurred from the Sangre de Cristo's high county to the Raton Ridge and the northeast plains. Snow changed back over to rain as temperatures rose. Precipitation then ended over the north and began to taper off over the southern high country heading into Saturday night.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Mar 7, 5:01 PM MST, 59 minutes earlier.

Area forecast discussion, Mar 7, 5:01 PM MST, 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
501 PM MST FRI MAR 7 2014

.AVIATION...
00Z TAF CYCLE
SHOWER ACTIVITY TO CONTINUE FOR NORTH AND CENTRAL NM OVER THE NEXT
24 HR PERIOD...WITH SNOW SHOWERS IN HIGHER ELEVATIONS. OCCASIONAL
MVFR TO IFR CONDITIONS IN THE HEAVIER SHOWER ACTIVITY...MAINLY IN
BRIEF THUNDERSTORMS AND IN BURSTS OF SNOW. PACIFIC FRONT MOVING
EAST ACROSS THE STATE WHILE A BACK DOOR FRONT DROPS SOUTH AND WEST
ACROSS THE EASTERN PLAINS. MORE WIDESPREAD IFR TO LIFR CONDITIONS
WITH MTN OBSCURATIONS DEVELOPING THIS EVENING FROM THE EAST SLOPES
OF THE SANGRE DE CRISTO MOUNTAINS EAST TO THE TEXAS BORDER...THEN
CONTINUING THROUGH THE NIGHT. BREEZY TO WINDY AREA WIDE WITH GUSTS
OF 20 TO 25 KT IN THE WEST AND CENTRAL AREAS AND 25 TO 30 KT BEHIND
THE COLD FRONT IN THE EAST. SOME IMPROVEMENT IN THE NORTH AND EAST
SATURDAY WITH MOST OF THE SHOWER CONCENTRATION OVER THE WEST WHERE
LOCAL MVFR CONDITIONS POSSIBLE. 40

&&

.PREV DISCUSSION...258 PM MST FRI MAR 7 2014...
.SYNOPSIS...
A STORM BEARING RAIN...SNOW...AND SOME COOLER TEMPERATURES WILL
PUSH THROUGH NEW MEXICO AS THE WEEKEND GETS UNDERWAY...WITH
CLEARING SKIES FOR LATE IN THE WEEKEND. WARMING TEMPERATURES WILL
WORK IN AHEAD OF THE NEXT PACIFIC STORM SYSTEM MOVING TOWARD NEW
MEXICO BY MIDWEEK...WITH YET ANOTHER SYSTEM DUE OVER NEW MEXICO BY
NEXT WEEKEND.

&&

.DISCUSSION...
CURRENTLY...ROUND BOTTOM PACIFIC TROUGH EXTENDING FROM THE DAKOTAS
TO THE FOUR CORNERS AND ON ACROSS ARIZONA PROVIDING DYNAMIC HELP
FOR SPOTTY THUNDERSTORMS NORTH AND WEST OF NEW MEXICO THIS
AFTERNOON...AS SURFACE LOW OVER THE TEXAS PANHANDLE...AND ANOTHER
OVER SOUTHWEST COLORADO...SUPPORT A COMPLEX FRONTAL PICTURE.
DOUBLE PUSH OF COLDER AIR WILL PUSH COLD FRONT LYING ACROSS THE
FOUR CORNERS SOUTH AND EAST...WHILE COLD BULGE OUT OF THE CENTRAL
PLAINS STATES WORKS SOUTHWARD OVER THE EASTERN HALF OF THE STATE.
DESPITE THE APPROACHING COLD...DAYTIME TEMPERATURES SO FAR ARE
RUNNING WELL ABOVE EARLY MARCH NORMALS AS THE BULK OF THE CLOUD
COVER ASSOCIATED WITH THE TROUGH WORKS OVER THE EASTERN HALF OF
THE STATE.

MODELS...IN REASONABLE AGREEMENT THROUGH THE WEEKEND AND MIDWEEK
NEXT WEEK...WITH STEADY LOSS OF COHERENCE THROUGH THE LAST HALF OF
THE WORK WEEK AND ON INTO THE FOLLOWING WEEKEND FOR REDUCED
FORECAST CONFIDENCE. COHERENT EARLY GOING WILL ELONGATE TROUGH
FROM THE MIDWEST STATES ACROSS SOUTHERN NEW MEXICO AND INTO
NORTHERN SONORA THROUGH SATURDAY NIGHT...AND THIS WILL RESULT IN A
CLOSED LOW DEVELOPING OVER NORTHERN NEW MEXICO BY THE END OF THE
WEEKEND...ABANDONED BY THE FASTER JET FLOW ACROSS THE NORTHERN
HALF OF THE NATION. UPSTREAM RIDGE WILL FLOP POSITIVE FROM THE
TROPICAL EAST PACIFIC INTO THE CENTRAL PLAINS...AND SET UP A SHORT
LIVED BLOCKING PATTERN HEADING THROUGH THE FIRST HALF OF THE WORK
WEEK. AS THE RIDGE SQUEEZES OUT THROUGH TUESDAY MORNING...NEXT
INBOUND NORTH PACIFIC SYSTEM CROSSING THE NORTHERN CALIFORNIA
COAST WILL DIG TO THE FOUR CORNERS BY TUESDAY AND AMPLIFY IN
POSITIVE TILT ACROSS NEW MEXICO THROUGH WEDNESDAY. MODEL COHERENCE
DROPPING OFF SHARPLY FOR WHAT COMES NEXT...AS EUROPEAN MODEL MOVES
BAGGY TROUGH OVER THE STATE WEDNESDAY NIGHT UNDER THE EASTERN
MARGINS OF THE UPSTREAM RIDGE...AND KEEPS THIS FEATURE AS A CLOSED
LOW NEAR THE FOUR CORNERS IN BROADER NORTHWEST FLOW HEADING INTO
THURSDAY. PER THE EUROPEAN SOLUTION...CLOSED LOW WILL OPEN TO A
WAVE THURSDAY...AND THIS WILL PHASE WITH A SHORTWAVE MOVING EAST
IN THE FASTER FLOW ACROSS THE NORTHERN U.S...AMPLIFYING OUT INTO
THE EASTERN PACIFIC BY FRIDAY AND SLIDING EASTWARD. NEXT NORTH
PACIFIC SYSTEM WILL DIG RAPIDLY INTO NEW MEXICO ON SATURDAY WITH
CLOSED LOW STARTING TO FORM OVER THE TEXAS PANHANDLE BY EARLY
SUNDAY MORNING. ON THE OTHER HAND...GFS SOLUTION HONORS THE WEAK
CLOSED LOW NEAR THE FOUR CORNERS THROUGH THURSDAY MORNING...BUT
KEEPS A MORE PROGRESSIVE PATTERN MOVING IN TIME TO BRING NEXT
PACIFIC SYSTEM IN OVER THE CENTRAL CALIFORNIA COAST THURSDAY...AND
AMPLIFY THIS SLOWING SYSTEM FROM THE WESTERN GREAT LAKES ACROSS
NORTHERN NEW MEXICO TO THE TROPICAL EAST PACIFIC BY EARLY
SATURDAY...WITH ANOTHER TROUGH ELONGATION ON TAP FOR THE REMAINDER
OF THE WEEKEND. DESPITE LITTLE AGREEMENT ON THE LATE WEEK
SPECIFICS...TIMINGS...AND FEATURE PLACEMENTS...UNDERLYING THEME IS
CONTINUING EXPOSURE TO BI WEEKLY STORMS OUT OF THE PACIFIC...WITH
MIDWEEK AND NEXT WEEKEND PRIME WINDOWS FOR SOME ENHANCED
UNSETTLEDNESS. WILL KEEP AN EYE ON RUNS TO COME FOR A STORY THAT
HANGS TOGETHER A LITTLE BETTER.

OVERNIGHT...COLD FRONTS SWEEPING SOUTH ACROSS THE EAST AND
WEST...AND THE BASE OF THE TROUGH ALOFT SWEEPING ACROSS THE STATE
WILL CHANGE WIDESPREAD RAIN OVER TO SNOW ACROSS THE NORTHERN HALF
OF THE STATE OVERNIGHT...WITH HEAVIEST ACCUMULATIONS OVER THE
SANGRE DE CRISTO HIGH COUNTRY AND RATON RIDGE NEAR THE COLORADO
LINE...AND LESSER AMOUNTS SPRAWLED ACROSS THE WESTERN AND CENTRAL
MOUNTAINS...THE EASTERN SLOPES OF THE CENTRAL MOUNTAINS...AND
ADJACENT HIGHER ELEVATION PLAINS. GUSTY NORTHEAST WINDS WORKING IN
BEHIND THE COLD FRONT WILL PRODUCE AREAS OF BLOWING SNOW OVERNIGHT
GENERALLY ALONG AND EAST OF INTERSTATE 25 AND NORTH OF INTERSTATE
40. HAVE ALREADY UPGRADED SANGRE DE CRISTOS AND RATON RIDGE TO
WARNINGS...AND WILL KEEP ADVISORIES GOING OVER THE NORTHEAST
HIGHLANDS AND PLAINS FOR SNOW AND BLOWING SNOW...IN ADDITION TO
COVERING SOME LOCAL ACCUMULATIONS OVER THE SAN JUANS NEAR THE
COLORADO LINE. BIGGEST TEMPERATURE DROPS WILL TAKE PLACE OVER THE
EAST AND NORTHEAST...WITH ALL POINTS RUNNING COLDER OVERNIGHT
TONIGHT. AWAY FROM THE SNOW OVER THE EASTERN PLAINS...HAVE KEPT
OVERNIGHT WIND SPEEDS JUST BELOW ADVISORY THRESHOLDS FOR NOW...AND
WILL KEEP AN EYE ON THESE THROUGH THE WEE HOURS SOUTH OF
INTERSTATE 40.

FOR SATURDAY...ELONGATING AND SAGGING TROUGH FLOPPED IN POSITIVE
TILT WILL EXTEND FROM WESTERN KANSAS ACROSS NORTHERN NEW MEXICO TO
TROUGH BASE OVER SOUTHERN NEVADA...AS COLD FRONTS MOVE WELL SOUTH
AND WEST OF THE STATE. MORNING SNOW WILL CHANGE BACK OVER TO RAIN
AS TEMPERATURES WARM DURING THE DAY...AND THEN END OVER THE NORTH
AND BEGIN TAPERING OFF OVER THE SOUTHERN HIGH COUNTRY HEADING INTO
SATURDAY NIGHT AS TROUGH SAGS SOUTHWARD AND EASTWARD THROUGH THE
DAY. SATURDAY DAYTIME TEMPERATURES WILL RUN 6 TO 12 DEGREES BELOW
EARLY MARCH NORMALS IN THE WEST...AND 10 TO 20 DEGREES BELOW
NORMAL IN THE EAST. EASTERLY WINDS WILL SQUIRT THROUGH CENTRAL
MOUNTAIN CHAIN PASSES AND GAPS AND OUT OVER THE RIO GRANDE VALLEY
THROUGH EARLY AFTERNOON...AS STATE LINE NORTHEAST BREEZES OVER THE
EAST TAPER OFF HEADING TOWARD SUNSET. ANOTHER CHILLY
OVERNIGHT...WITH ALL BUT THE SOUTHEAST PLAINS HEADED BELOW THE
FREEZING MARK.

FOR SUNDAY...ELONGATED TROUGH ALOFT TERMINATING IN A CLOSED LOW
OVER NORTHERN MEXICO...AND EXTENDING EAST AND NORTH ACROSS THE
SOUTHEAST TIP OF NEW MEXICO ACROSS TEXAS AND INTO OKLAHOMA.
POSITIVELY FLOPPED UPSTREAM RIDGE LYING FROM SOUTHERN
CALIFORNIA...TO THE FOUR CORNERS...TO THE SAND HILLS OF THE
WESTERN NEBRASKA PANHANDLE...WILL SUPPORT SIGNIFICANT WARM UP AND
RETURN TO ABOVE NORMAL TEMPERATURES ALONG AND NORTH OF INTERSTATE
40...WITH CONDITIONS REMAINING COOLER THAN NORMAL TO THE SOUTH.
SURFACE TROUGH DEEPENING FROM EASTERN COLORADO ACROSS EASTERN NEW
MEXICO TO THE EL PASO AREA WILL HELP SWING SURFACE WINDS BACK
AROUND TO THE WEST AND NORTHWEST UNDER THE RIDGE.

FOR MONDAY...POSITIVELY TILTED RIDGE SQUARELY OVER NEW
MEXICO...EXTENDING FROM THE GULF OF CALIFORNIA ACROSS THE HART OF
THE STATE INTO OKLAHOMA...AS CLOSED LOW DRIFTS EASTWARD INTO
COAHUILA AND SOUTH TEXAS. EASTERN SURFACE TROUGH WEAKENS BUT
REMAINS...TO KEEP WESTERLY COMPONENT IN SURFACE WINDS...AND
SUPPORTS A FEW MORE DEGREES WARM UP ON THE DAY. WESTERLY AFTERNOON
BREEZES WILL DEVELOP OVER THE CENTRAL MOUNTAIN CHAIN EASTERN
SLOPES AND NEARBY PLAINS AND EASTWARD ALONG THE INTERSTATE 40
CORRIDOR THROUGH MONDAY AFTERNOON. EASTERN TEMPERATURES WILL RUN
10 TO 20 DEGREES ABOVE MID MARCH NORMALS...WITH 6 TO 12 DEGREE
WARM DEPARTURES FOR THE WEST. SOME TURBULENCE ALOFT OVER THE
NORTHERN MARGINS OF THE STATES MAY BE ENOUGH TO TOUCH OFF A SPOTTY
SNOW SHOWER OR TWO OVERNIGHT.

OUTLOOK...TUESDAY THROUGH THURSDAY...NEXT INBOUND SYSTEM
AMPLIFYING OVER THE GREAT BASIN TUESDAY...AS COLD FRONT OUT OF THE
CENTRAL PLAINS IS POISED TO MOVE INTO NORTHEAST NEW MEXICO TUESDAY
NIGHT AND PUSH SOUTHWARD AND WESTWARD THROUGH THE DAY ON
WEDNESDAY. SHOWER COVERAGE OVER THE NORTH TUESDAY NIGHT WILL
EXPAND ACROSS THE EAST ON WEDNESDAY...AND EXPANDS OVER THE WESTERN
MOUNTAINS WEDNESDAY AS COLD AIR MOVING WEST GETS UNDER THE DYNAMIC
MUSCLE OF THE TROUGH MOVING SOUTH AND EAST. REDUCED CONFIDENCE HAS
SYSTEM SHEARING OUT TO THE EAST ON THURSDAY...AS SURFACE LOW
DEEPENS OVER EASTERN COLORADO AND LOW LEVEL WINDS PICK UP
SOUTHERLY COMPONENT. COLDER AIR WILL TAKE ABOVE NORMAL TUESDAY
TEMPERATURES BACK BELOW NORMAL FOR WEDNESDAY...WITH ONLY A MODEST
WARMING ON TAP FOR THURSDAY. EASTERLY WINDS TUESDAY AND WEDNESDAY
WILL BE BREEZY...WITH EASTERLY SQUIRTS THROUGH THE CENTRAL
MOUNTAIN CHAIN GAPS AND OVER THE RIO GRANDE VALLEY...BEFORE WINDS
REGAIN WESTERLY COMPONENT ON THURSDAY.

SHY

&&

.FIRE WEATHER...
...WINTER WEATHER WARNINGS AND ADVISORIES FOR NORTHERN HIGH TERRAINS
AND THE NORTHEAST TONIGHT THROUGH SATURDAY AFTERNOON...

RAIN...SNOW SHOWERS...AND GUSTY WINDS WILL CONTINUE DEVELOPING
ACROSS NORTHERN AND CENTRAL NEW MEXICO INTO TONIGHT AS A PACIFIC
COLD FRONT PUSHES FROM THE NORTHWEST AND A BACK DOOR FRONT PUSHES
FROM THE NORTHEAST. SNOW SHOWERS WILL BE CONFINED TO THE NORTHERN
MOUNTAINS...WITH ACCUMULATIONS BETWEEN 7 AND 10 INCHES OVER THE
HIGHEST TERRAIN AND PORTIONS OF THE NORTHEAST PLAINS WHERE
ACCUMULATIONS WILL BE 2 TO 3 INCHES. WETTING RAIN WILL BE MOST
LIKELY ACROSS THE EASTERN PLAINS. WINDS WILL CONTINUE TO PICK UP
STATEWIDE AS THE TWO FRONTS PUSH TOWARD THE CENTRAL RIO GRANDE
VALLEY. OVERNIGHT...WINDS WILL STILL BE BREEZY TO WINDY IN THE EAST
AND GAP WINDS INCREASE EARLY SATURDAY MORNING ALONG THE CENTRAL RIO
GRANDE VALLEY. MOISTURE INCREASES LOOK TO BE LIMITED TO THE EASTERN
AND CENTRAL PORTIONS OF THE STATE.

DESPITE WINDY CONDITIONS RH VALUES REMAIN ABOVE 15 PERCENT IN MOST
AREAS AND NO CRITICAL FIRE CONCERNS ARE EXPECTED FOR THE REMAINDER
OF THE AFTERNOON.

TEMPERATURES FOR ALL ZONES WILL BE MUCH COOLER ON SATURDAY...
ESPECIALLY IN THE EAST. CHANCES FOR WETTING PRECIPITATION FOR ALL
ZONES EXCEPT FOR EXTREME NORTHWEST. GOOD TO EXCELLENT VENTILATION
FOR MOST ZONES EXCEPT FOR SPOTTY POOR TO FAIR VALUES IN THE EXTREME
NORTHWEST AND CENTRAL VALLEY LOCATIONS.

UPPER LEVEL RIDGING WILL BUILD OVER THE GREAT BASIN ON SUNDAY AND
SHIFT TO THE EAST ON MONDAY. TEMPERATURES LOOK TO REBOUND BOTH
SUNDAY AND MONDAY AS RH VALUES DROP DRAMATICALLY WITH MOST AREAS
BELOW 15 PERCENT ON MONDAY. WEST WINDS ARE EXPECTED BOTH DAYS
BUT ESPECIALLY ON MONDAY OVER AND EAST OF THE CENTRAL HIGH TERRAIN.
A FEW HOURS OF LIMITED FIRE WEATHER CONDITIONS ARE POSSIBLE ON
MONDAY FOR THE EAST CENTRAL HIGHLANDS ALONG THE I40 CORRIDOR.
VENTILATION RATES WILL RANGE FROM FAIR TO GOOD ON SUNDAY THEN RANGE
FROM GOOD TO EXCELLENT ON MONDAY.

CHANGES ARE IN STORE FOR TUESDAY AND WEDNESDAY AS AN UPPER RIDGE
BREAKS DOWN AND A BROAD TROUGH DEEPENS OVER THE WEST THEN CROSSES NEW
MEXICO. DECREASE IN TEMPERATURES...INCREASE IN WINDS AS A BACK DOOR
FRONT MOVES INTO THE NORTHEAST. CHANCES FOR WETTING PRECIPITATION
WILL FAVOR NORTHERN AND NORTHEASTERN ZONES LATE TUESDAY INTO WEDNESDAY.

32

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY UNTIL NOON MST SATURDAY FOR THE FOLLOWING
ZONES...NMZ510-528>531.

WINTER STORM WARNING UNTIL NOON MST SATURDAY FOR THE FOLLOWING
ZONES...NMZ512>515-527.

&&

40
Hazardous weather outlook, Mar 7, 6:00 AM MST, 12 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MST FRI MAR 7 2014

NMZ501>540-081300-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
600 AM MST FRI MAR 7 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

ACCUMULATING SNOW IS POSSIBLE TONIGHT OVER THE NORTHERN
MOUNTAINS...NORTHEAST HIGHLANDS AND PLAINS WHERE SEVERAL INCHES OF
SNOW AS WELL AS REDUCED VISIBILITIES IN BLOWING SNOW ARE POSSIBLE.
TRAVEL ON INTERSTATE 25 FROM THE GLORIETA PASS AREA TO THE COLORADO
STATE LINE...AS WELL AS HIGHWAY 64 AND 87 FROM RATON TO CLAYTON WILL
BE AFFECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SNOW WILL PERSIST OVER PORTIONS OF NORTHERN AND NORTHEAST NEW MEXICO
SATURDAY MORNING BEFORE SHOWERS TAPER OFF FROM NORTH TO SOUTH OVER
THE REGION SATURDAY EVENING. ANOTHER STORM SYSTEM COULD IMPACT THE
AREA NEXT TUESDAY INTO WEDNESDAY.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST
FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES.

SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS THROUGH THE
NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE AT WEATHER.GOV/ABQ OR
BY CALLING 1.888.386.7637.

Event by event

2 heavy snow. Local standard time, as filed.

Heavy Snow, Union County

When
March 7, 6:00 PM MST to March 8, 5:00 PM MST
Where
Union County forecast zone
Reported by
Trained Spotter

Numerous spotters reported 2 to 6 inches across the county.

Heavy Snow, Southern Sangre de Cristo Mountains Above 9500 Feet

When
March 8, 6:00 AM MST to 5:00 PM MST
Where
Southern Sangre de Cristo Mountains Above 9500 Feet forecast zone
Reported by
Public

Santa Fe Ski site reporting 8 inches of new snow.

What these are

Heavy Snow
Snowfall reaching the local warning threshold without the other hazards of a winter storm.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Mexico in 2014Every state in 2014This day in weather historyWarnings in New Mexico, March 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 496382, 496381.